MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF3434C97TU
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Cardiac Arrest (1762); Ischemia (1942); Occlusion (1984)
Date of Event 12/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted in a patient for the endovascular treatment of a thoracic aortic ulcer.It was reported that during the index procedure, the angiogram was performed to mark the level of the left carotid.While positioning and deploying the device, the patient awoke and moved and the left carotid was unintentionally covered by the stent graft.A cutdown of the carotid was performed to expose it and a covered stent was placed as a snorkel to re-establish flow to the vessel.The left arm was repaired with a vein graft.On waking the patient coded, cpr was performed and they recovered by the left arm was ischemic.A carotid to brachial bypass was the performed to fix the blood flow to the arm and on last update the patient is alert and moving their extremities.As per the physician, the cause of the event is anatomy related for the ischemic arm and because the patient awoke during placement of the valiant navion.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
It was reported that the procedure was performed with the patient awake, due to their medical condition.During deployment of the device, the patient was stimulated when the stent graft was inserted into their groin, which caused the patient to move.This movement caused the marks on the screen, which indicated the intended landing zone, to be inaccurate.The physician deployed the stent graft as per the screen markings, however due to the inaccuracy the stent graft was inaccurately deployed.The left brachial artery was damaged by the placement of a sheath in the artery.The subclavian was covered and the patient's arm became ischemic due to lack of blood flow and arterial damage.The carotid-brachial bypass was preformed to bypass the injury and re-establish flow to the arm.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9465778
Report Number9612164-2019-05159
Device Sequence Number14219592
Product Code MIH
UDI-Device Identifier00763000100636
UDI-Public00763000100636
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2020
Device Model NumberVNMF3434C97TU
Device Catalogue NumberVNMF3434C97TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/14/2019
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR